Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 187, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 7, 2005, 4:13 PM CDT for Bourbon County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2005, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 7, 2005, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 072114 SVRSGF KSC011-072215- /O.NEW.KSGF.SV.W.0187.050807T2113Z-050807T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 413 PM CDT SUN AUG 7 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOURBON COUNTY IN SOUTHEAST KANSAS. * UNTIL 515 PM CDT. * AT 409 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REDFIELD...OR 8 MILES NORTHWEST OF FORT SCOTT...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR REDFIELD BY 455 PM CDT. NEAR UNIONTOWN BY 515 PM CDT. THE TOWNS OF DEVON...MARMATON AND PETERSBURG ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM HAS A HISTORY OF PRODUCING SEVERE WINDS WHICH CAUSED A PORTION OF A ROOF OF A MOBILE HOME TO BLOW OFF AROUND 4 PM. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3784 9470 3803 9474 3790 9508 3766 9508 $$ JLT
3 follow-up statements
000 WWUS53 KSGF 072128 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 424 PM CDT SUN AUG 7 2005 KSC011-072215- /O.CON.KSGF.SV.W.0187.000000T0000Z-050807T2215Z/ BOURBON KS- 424 PM CDT SUN AUG 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR BOURBON COUNTY UNTIL 515 PM CDT... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REDFIELD...OR 10 MILES WEST OF FORT SCOTT...AND MOVING SOUTHWEST AT 5 MPH. ANOTHER STORM WAS DEVELOPING NEAR HARDING...AND MOVING SOUTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR UNIONTOWN BY 445 PM CDT. THE TOWNS OF MARMATON...AND PETERSBURG ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LAW ENFORCEMENT OFFICERS REPORTED A SMALL PORTION OF A ROOF BLOWN OFF IN DEVON AT 358 PM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3784 9470 3803 9474 3790 9508 3766 9508 $$ JLT
000 WWUS53 KSGF 072142 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 439 PM CDT SUN AUG 7 2005 KSC011-072215- /O.CON.KSGF.SV.W.0187.000000T0000Z-050807T2215Z/ BOURBON KS- 439 PM CDT SUN AUG 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR BOURBON COUNTY UNTIL 515 PM CDT... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REDFIELD...OR 10 MILES WEST OF FORT SCOTT...AND MOVING SOUTHWEST AT 5 MPH. ANOTHER STORM WAS LOCATED NEAR HARDING AND WAS NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL BE... NEAR UNIONTOWN BY 500 PM CDT. THE TOWNS OF MARMATON AND PETERSBURG ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3784 9470 3803 9474 3790 9508 3766 9508 $$ JLT
000 WWUS53 KSGF 072145 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 445 PM CDT SUN AUG 7 2005 KSC011-072155- /O.CAN.KSGF.SV.W.0187.000000T0000Z-050807T2215Z/ BOURBON KS- 445 PM CDT SUN AUG 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BOURBON COUNTY HAS BEEN CANCELLED... AT 444 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3784 9470 3803 9474 3790 9508 3766 9508 $$ JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:10 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 7, 2:10 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT SUN AUG 7 2005 .DISCUSSION... FORECAST CHALLENGES FOUND IN THE VERY SHORT TERM...EXTENT OF TSRA INTO THE EARLY EVENING...AND ALSO WHAT TO DO WITH THE FRONT AT THE END OF THE FORECAST...OTHERWISE ONLY MINOR TWEAKS MADE. IN THE SHORT TERM...MODEST CU FIELD BUILDING ALONG WESTERN EXTENT OF THE THETA E RIDGE OVER SOUTH CENTRAL MO LOOKS TO BE BEST BET FOR TSRA ACTIVITY DURING THE NEXT 2 TO 6 HOURS. ALSO WOULDNT RULE OUT CENTRAL MISSOURI THANKS TO THERMAL GRADIENT. SOUNDINGS ONCE AGAIN DRY OUT ABOVE 15KFT THUS WIND POTENTIAL EXISTS. AS EARLIER FORECAST...HEIGHTS TO BUILD ACROSS THE NATIONS MID SECTION RESULTING IN AN INCREASE IN DAILY HIGHS THROUGH MID WEEK AT WHICH POINT LONG RANGE MODELS BEGIN TO DIVERGE. WHILE NOT TOTALLY THROWING OUT THE DGEX...HAVE TRENDED MORE ALONG THE LINES OF THE GFS IN ANTICIPATION OF A WEAKER TROF IN THE NORTHERN STREAM AND AN ASSOCIATED SLOWING OF THE SURFACE FRONT BEFORE IT REACHES THE OZARKS. ASIDE FROM AN ISOLATED AFTERNOON TSRA...FORECAST IS THUS DRY THROUGH THE WEEKEND. RUNNELS && .AVIATION... WEAK SHEAR ZONE IN NORTHEAST ARKANSAS...ALONG WITH AMPLE MID LEVEL MOISTURE ACROSS SOUTHEAST AND A PORTION OF SOUTH CENTRAL MISSOURI WILL PROVIDE SUFFICIENT LIFT TO PRODUCE A FEW THUNDERSTORMS...MAINLY FOR AREAS AROUND WEST PLAINS...EMINENCE AND ALTON. OTHERWISE...MID LEVEL DRY AIR ADVECTION WILL CONTINUE TO SLOWLY MOVE SOUTHWARD ACROSS THE OZARKS PROVIDING FOR MOST DRY CONDITIONS AND SMALL AMOUNT OF CLOUD COVER. SURFACE MOISTURE ACROSS SOUTH CENTRAL MISSOURI AND SOME RESIDUAL MOISTURE ALONG THE OZARK PLATEAU MAY CAUSED MVFR VISIBILITIES TOWARD SUNRISE ON TUESDAY FOR KSGF TERMINAL FORECAST. VFR CONDITIONS WILL CONTINUE FOR KJLN. JLT SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 7, 12:59 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CDT SUN AUG 7 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS WITH WINDS TO 60 MPH AND SMALL HAIL. AREAS AFFECTED AND TIMING: AREAS SOUTH AND EAST OF A GAINESVILLE TO HOUSTON TO ROLLA LINE BETWEEN 3 AND 8 PM. DISCUSSION: MODEST INSTABILITY WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. AS IN THE PAST SEVERAL DAYS...A FEW STORMS MAY INTENSIFY TO SEVERE LIMITS...WITH BEST CHANCES OVER SOUTH CENTRAL MISSOURI WHERE LOW LEVEL MOISTURE IS HIGHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) RUNNELS
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.